What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Nov 13, 9:05 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 13, 9:05 AM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
905 AM CST Sat Nov 13 2021
.UPDATE...
Issued at 854 AM CST Sat Nov 13 2021
Latest surface analysis shows surface low pressure just west of
Estevan Sk, with a warm front south through western ND. Latest
radar shows the band of warm advection precipitation moving
quickly through central ND. However there remains an area of
showery precipitation over southwest and south central ND, behind
the warm advection precip. Although the widespread precip has
ended around the Bismarck area west to Glen Ullin and south the
the SD border, showery precipitation remains with latest
observation at Glen Ullin down to a mile and a half in rain, with
a temperature of 32 degrees. Do think things will improve pretty
quickly through the late morning hours from west to east.
Temperatures are already in the lower 40s at Dickinson and
Hettinger, and this warmer air will spread east through the
morning hours. However, it will be a couple of hours before
temperatures rise above freezing around the Missouri River, thus
we will continue the Winter Weather Advisory.
We will go back and take a look at the northwest portion of the
advisory as temperatures here are rising above freezing, but not
too excited to drop anything too early with hazardous driving
conditions indicated throughout northwest and north central ND on
the ND Road Report and many temperatures there remaining around
freezing.
UPDATE Issued at 806 AM CST Sat Nov 13 2021
We extended the advisory farther south to include Grant, Sioux,
Emmons, Logan and Mcintosh counties. Precipitation is likely
hitting the ground over these areas and latest Road Report is
indicating no travel advised for Grant, Sioux and Emmons counties.
Snow was reported at Linton but expect this area will probably
have at least some fzra mixed in. Ashley ND bufkit sounding
indicates potential for fzra as well. Hazard sent. Remainder of
updated products will be sent shortly.
UPDATE Issued at 605 AM CST Sat Nov 13 2021
Wintry mix continues across much of the CWA this morning. Look for
freezing rain, sleet, and snow to be possible across areas in a
Winter Weather Advisory from northwestern to south central North
Dakota. Southwestern areas could see brief freezing rain and
sleet, although mainly rain is expected there. Meanwhile some
northern and eastern areas look to see mainly snow this morning,
with perhaps a brief wintry mix at times. Overall the forecast
remains on track, and any one traveling this morning will want to
use extreme caution.
Did also update the High Wind Warning to include gusts now up to
65 MPH as strong 850 MB winds and pressure rises could bring
strong wind gusts today. Otherwise wind products remain as is, and
will need to be monitored for any north and eastward expansion
today.
&&
.SHORT TERM...(Today and tonight)
Issued at 438 AM CST Sat Nov 13 2021
Clipper system will bring strong winds and a wintry mix of
precipitation this morning, followed by rain and snow this
afternoon and evening.
Warm front ahead of a clipper system has started a wintry mix of
snow, freezing rain, and isolated pockets of sleet early this
morning. Look for this warm front to lift across the CWA this
morning. And although surface temps will be warming, the amount of
warm air aloft will provide for periods of freezing rain and sleet
to those with below freezing temperatures. The exception will be
in some northern and east areas where the nose of warm air fall
just short. These areas will generally see mostly snow this
morning with perhaps some sleet mixed in at times. With the
potential for a light glaze of ice being the main hazard this
morning, issued a Winter Weather Advisory from northwest to south
central ND for impacts from this wintry mix. Northern and eastern
areas could see accumulating snow this morning of around an 1,
while southwestern ND is generally warm enough for all rain.
The clipper system and an associated cold front then full push
through this afternoon and evening. The result will be widespread
chances for rain and snow. Still appears the better chances for
snow will come across the north and east, while rain and perhaps a
few rumbles of thunder are expected in the central and southwest.
Snow accumulations of around an additional inch are expected for
these northern and eastern areas, although some guidance suggests
this could be locally higher. This may need to be monitored for
any additional highlights. Look for a stark contrast in highs
today of 30s northeast to 50s southwest.
This clipper also looks to develop strong winds this afternoon
into the evening. Confidence was high enough to upgrade the High
Wind Watch to a High Wind Warning in southwestern and south
central ND. There are some hints some stronger winds may also be
found a little north of this area, generally along the Missouri
River. Issued a Wind Advisory for these areas south and west of
the river. This will have to be monitored for potential expansion.
Overall gusts in the warning look to be 60 to 65 MPH, with up to
50 MPH elsewhere.
The quick movement of this system will see winds and precipitation
diminish tonight. Overnight light will generally be in the teens
and 20s. Clouds may stick around for the most part tonight, and
some increased west winds will limit any fog potential.
.LONG TERM...(Sunday through Friday)
Issued at 438 AM CST Sat Nov 13 2021
An active and mild pattern will give way to a cool and drier
pattern by mid to late next week.
As a ridge builds across the west, another warm front could push
across the area Sunday into Monday. The result could be another
round of mix precipitation across the CWA. Generally rain Sunday
afternoon could turn into rain, freezing rain, sleet, and isolated
snow Sunday night into Monday morning. This will need to be
monitored for any potential winter highlights. The rest of Monday
could be quite mild, with high in the upper 30s northeast to
perhaps 60s across the southwest. A strong front could then push
through sometime Tuesday through Wednesday. This looks bring
cooling temperatures, some chances for rain and snow, and gusty
northwest winds. A fairly dry zonal flow pattern then looks to set
up behind this system. This will bring cooler temperatures in the
30s to perhaps lower 40s. Winds could be breezy at times, while
chances for precipitation look minimal.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 854 AM CST Sat Nov 13 2021
A wintry mix of Snow, freezing rain, rain, and sleet look to be
found this morning across much of the CWA. This will bring periods
of MVFR to IFR conditions across many sites. Icing issues may also
be a concern this morning. This afternoon will see chances for
snow in the north and west, with rain elsewhere. MVFR to perhaps
some IFR conditions are to be expected. Strong winds will also
develop this afternoon and continue through this evening,
especially across the southwest. Wind gusts 40 to 50 knots are
possible, along with some low level wind shear. Wind and
precipitation diminish tonight. Clouds may linger across the
area, although look to be mainly VFR to perhaps MVFR.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST /11 AM MST/ today for
NDZ001>003-009>011-017>022-034>036.
Wind Advisory until 9 PM CST /8 PM MST/ this evening for
NDZ017>020-034.
High Wind Warning until 9 PM CST /8 PM MST/ this evening for
NDZ031>033-040>045.
Winter Weather Advisory until noon CST /11 AM MST/ today for
NDZ042-045>047-050.
&&
UPDATE...TWH
SHORT TERM...Anglin
LONG TERM...Anglin
AVIATION...TWH
Hazardous weather outlook, Nov 13, 8:17 AM CST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
817 AM CST Sat Nov 13 2021
NDZ001-002-009>011-021-022-035-036-141430-
Divide-Burke-Williams-Mountrail-Ward-McLean-Sheridan-Burleigh-
Kidder-
817 AM CST Sat Nov 13 2021
This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and south central North
Dakota.
.DAY ONE...Today and Tonight
A wintry mix of freezing rain, sleet, and snow is expected this
morning. A Winter Weather Advisory is in effect until noon CST for
light ice and snow accumulations possible. See weather.gov/bis for
details.
Breezy northwest winds to develop this afternoon, with gusts 40 to
45 mph expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A wintry mix of freezing rain, sleet, and snow is again possible Sunday
night into Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NDZ003>005-012-013-023-025-037-048-051-141430-
Renville-Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman-
La Moure-Dickey-
817 AM CST Sat Nov 13 2021
This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.
.DAY ONE...Today and Tonight
Periods of snow today, with a wintry mix of rain, freezing rain,
and sleet possible at times. Light snow accumulations possible,
with minimal ice accumulations expected.
Breezy northwest winds to develop this afternoon, with gusts 30
to 40 mph expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A wintry mix of freezing rain, sleet, and snow is again possible Sunday
night into Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NDZ031>033-040-041-043-044-141430-
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
717 AM MST Sat Nov 13 2021
This Hazardous Weather Outlook is for portions of southwest North
Dakota.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect for southwest and parts of south
central North Dakota today and this evening, with wind gusts up
to 65 mph. See weather.gov/bis for details.
A wintry mix of rain, freezing rain, and sleet is possible this
morning. Rain then possible this afternoon. Minimal ice accumulations
expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A wintry mix of freezing rain, sleet, and snow is again possible Sunday
night into Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NDZ017>020-034-141430-
McKenzie-Dunn-Mercer-Oliver-Morton-
817 AM CST Sat Nov 13 2021 /717 AM MST Sat Nov 13 2021/
This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.
.DAY ONE...Today and Tonight
A Wind Advisory is in effect for parts of southwest North Dakota
today and this evening, with wind gusts up to 50 mph. See
weather.gov/bis for details.
A wintry mix of freezing rain, sleet, and snow is expected this
morning. A Winter Weather Advisory is in effect until noon CST for
light ice and snow accumulations possible. See weather.gov/bis for
details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A wintry mix of freezing rain, sleet, and snow is again possible Sunday
night into Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NDZ042-045-141430-
Grant-Sioux-
817 AM CST Sat Nov 13 2021 /717 AM MST Sat Nov 13 2021/
This Hazardous Weather Outlook is for portions of south central
North Dakota.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect for southwest and parts of south
central North Dakota today and this evening, with wind gusts up
to 65 mph. See weather.gov/bis for details.
A Winter Weather Advisory is in effect this morning. Freezing
rain with light ice accumulations is expected this morning. Rain
is then possible this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A wintry mix of freezing rain, sleet, and snow is again possible Sunday
night into Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NDZ046-047-050-141430-
Emmons-Logan-McIntosh-
817 AM CST Sat Nov 13 2021
This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.
.DAY ONE...Today and Tonight
A Winter Weather Advisory is in effect this morning. A wintry mix
of freezing rain, sleet, and snow is expected this morning. Rain
and snow then possible this afternoon. Light ice and snow
accumulations possible.
Breezy northwest winds to develop this afternoon, with gusts 40 to
45 mph expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A wintry mix of freezing rain, sleet, and snow is again possible Sunday
night into Monday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 13, 6:31 AM CST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Bismarck ND
631 AM CST Sat Nov 13 2021
NDZ004-005-012-013-023-025-037-131500-
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman-
Including the cities of Bottineau, Rolla, Dunseith, Rolette,
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey,
Fessenden, Carrington, and Jamestown
631 AM CST Sat Nov 13 2021
...SNOW TO BE FOUND ACROSS NORTH CENTRAL NORTH DAKOTA INTO THE
JAMES RIVER VALLEY THIS MORNING...
Snow will be found across north central North Dakota into the
James River Valley this morning. At this time mainly snow is
expected, although a brief wintry mix of freezing rain and sleet
is possible at times. A second round of snow may then impact these
same areas later today. Overall new snow accumulations of 1 to 2
inches are expected today in these areas, with some locally high
amounts possible. Those traveling or outdoors will want to proceed
with caution and prepare for the return of winter conditions.
Special weather statement, Nov 13, 10:15 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1015 AM CST Sat Nov 13 2021
NDZ025-037-048-051-131845-
Foster-Stutsman-La Moure-Dickey-
Including the cities of Carrington, Jamestown, Lamoure, Edgeley,
Kulm, Oakes, and Ellendale
1015 AM CST Sat Nov 13 2021
...A WINTRY MIX EXPECTED ACROSS THE JAMES RIVER VALLEY THIS
MORNING...
Snow continues from Carrington to Jamestown this morning over
northern portions of the James River Valley. To the south expect a
mix of freezing rain, sleet and snow. This includes places like
Lamoure Oakes and Ellendale. This quick moving area of
precipitation will exit the James River Valley late this morning
or early this afternoon. Another round of precipitation is
expected later this afternoon, but this is expected to be mostly
rain or snow, with with only light accumulations. If you have
travel plans, check the latest road report and proceed with
caution.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991936, 991938, 991942, 991943, 991944, 991945, 991946, 991947, 991948, 991949, 991935, 991940, 991950, 991952, 991953, 991954, 991955, 991956, 991941, 991957.